MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-55-150-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with moderate calcification, moderate tortuosity and 90% stenosis.The 5.5x150 mm supera self expanding stent system (sess) was advanced to the lesion and the stent was deployed; however there was slight waist noted in the stent.The tip was noted to be in contact with the released stent and after the stent was deployed the delivery system was removed and it was noted the tip remained in the anatomy.A capture device was used to retrieve the tip.There were no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation was able to be confirmed.The reported difficult to remove and the reported stent material deformation were unable to be replicated in a testing environment they were based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the moderately calcified, moderately tortuous and 90% stenosed anatomy resulted in the reported stent material deformation.Inadvertent interaction with the deployed stent during device removal resulted in the reported difficult to remove.Manipulation of the compromised device resulted in the noted bunched/wrinkled tip lumen and tip jacket and ultimately resulted in the reported tip material separation/noted tip, tip lumen and tip jacket separations.The noted kinked outer sheath likely occurred due to handling post procedure or during packing for return analysis.As reported, a capture device was used to retrieve the tip.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21833837
Report Number2024168-2025-03817
Device Sequence Number14502783
Product Code NIP
UDI-Device Identifier08717648226168
UDI-Public(01)08717648226168(17)260630(10)4072461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberS-55-150-120-P6
Device Catalogue NumberS-55-150-120-P6
Device Lot Number4072461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown